Tuesday, November 06, 2007

Biaxin, you're such a bitch

I have been taking an antibiotic called Biaxin for a recurring sinus infection and unfortunately it has to be for 3 weeks. It has the unbelivably horrible side effect of making me feel extremely hungry 24 hours a day. It honestly makes no difference what I eat, or how much. Its like a unique circle of hell because I don't even have enough food in my house that could end this endless hunger. I don't deal with hunger well, it makes me lazy, mad, mean & just unhappy. I love food, so normally I'm OK, but this might drive me completely insane in the next week and a half I have left with this nightmare. I dread seeing a scale after this drug is gone. Good thing I don't own one.

I need to be folding laundry but instead I came down to the computer and ate ice cream after my dinner of 2 helpings of roasted chicken with homemade (by my man) gravy. I looked up "causes of feeling hungry all the time" and this popped up on Yahoo answers, " If you are on any sort of medication, it could be affecting how hungry you feel. The antibiotic Biaxin makes me feel ravenously hungry the whole time I take it."

Yes! I'm not alone, its not in my head, I am truly starving & I hate life, but someone else felt the same way, yay! Never again, I need to finish this dose so I don't turn all resistant, but no more Biaxin!

OK. just shoot me. I was going to go to bed & then I looked up one more thing, the actual side effects of this hateful drug. I found "increased hunger" deep in the list, but look at all the fun stuff I can look forward to if I am lucky enough to get all the stuff listed before increased hunger, "confusion about identity, place, and time; cool pale skin; dark urine; depression; difficulty swallowing; dizziness; fainting; fast, pounding, or irregular heartbeat or pulse; feeling of unreality; feeling that others are watching you or controlling your behavior; feeling that others can hear your thoughts; feeling, seeing, or hearing things that are not there; hives; increased hunger;"

Scary..

1 comment:

Biaxin Prescription Information said...

My name is Denise Simon and i would like to show you my personal experience with Biaxin.

I have taken for 3 days. I am 37 years old. Have had the drug under another name for pneumonia 4 years ago, but noted none of these side effects apart from extreme tiredness. It's hard to know if it's doing me good as I have 9 days to go, and another 2 weeks before testing- the GI disturbances are almost as bad as the H. pylori and undiagnosed coeliac. Am so glad to be on holidays as I doubt I'd function at work in this state.

I have experienced some of these side effects-
revolting taste in mouth, esp. on belching/hiccuping, abdominal pain, nausea, flushed and feverish, constant slight headache, extreme lower back pain esp. at night, sleep disturbance/tiredness, frequent urination, hives/acne, distressing nightmares, overwhelming feeling of disinterest/apathy in usual activities= depressed, heart palpitations

I hope this information will be useful to others,
Denise Simon

About Me

My photo
I'm just a mom in the world. A crunchy Catholic mama of 6 trying to make sense of it all and stay positive. 5 boys here & 1 in heaven. One awesome man who I get to grow old with. I help new moms breastfeed. I`m happy. I don`t go to shows or dance clubs every night but I would if I could. Where`s the nanny? When I see her she`s SO fired! One of my boys is super sweet and sensitive, another one is a holy terror. I learn a ton from all of them daily. Like Nigella says, as any parent of small children knows,there comes a point in the day where you can`t go any further without a drink! I love cocktail hour. I`d like nothing more than to be with my family and some good friends surrounded by tropical plants drinking a margarita listening to the Eagles. I don`t care about trendy, I like that grungy 70`s vibe.